Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
183 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes itching after taking microgynon?

I have recently started taking microgynon 30 (8 days ago) and I am experiencing severe itching, as well as other symptoms mentioned in the information sheet within the pack of pills (nausea, vomiting, diarrhoea, tiredness, mood swings, extreme bloating and abdominal pain). The itching is what I am most concerned about. Is this something that will pass as my body becomes accustomed to the pill or should I cease taking them and seek another contraceptive brand (I have been on Yasmin without any problems)?
Wed, 15 Jul 2020
Report Abuse
General & Family Physician 's  Response
Hi,

Your symptoms suggest that you are experiencing itching as a side effect of the microgynon. I would suggest you to take antihistamines or mild steroids too reduce the allergic reactions. In case of persistent itching, I would recommend you to stop the drug and start on Yasmin.

Kindly keep in mind that for the first seven days of switching to Yasmin, use an additional method of contraception like barrier method since the drug efficacy will be kick in completely after one week.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Saranya Ramadoss, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Levonorgestrel


What causes itching after taking microgynon?

Hi, Your symptoms suggest that you are experiencing itching as a side effect of the microgynon. I would suggest you to take antihistamines or mild steroids too reduce the allergic reactions. In case of persistent itching, I would recommend you to stop the drug and start on Yasmin. Kindly keep in mind that for the first seven days of switching to Yasmin, use an additional method of contraception like barrier method since the drug efficacy will be kick in completely after one week. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Saranya Ramadoss, General & Family Physician